MAUDE Adverse Event Report: COOK INC C-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL

COOK INC C-FLEX MULTI-LENGTH URETERAL STENT SET; FAD STENT, URETERAL
Model Number N/A
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 05/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that c-flex multi-length ureteral stent set was found broken when the package was opened.The device did not come in contact with the patient.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation/evaluation: a review of the complaint history, device history record, documentation, specifications, and visual inspection of the returned device was conducted during the investigation.One stent was returned for investigation.The stent was received in two pieces.The tether was still attached to the proximal coil.The stent coil has been severed from the stent body where the coil starts to curve.The point of separation appears pinched and cut at an angle.The tether was frayed and separated between the knot and the end of the of the proximal coil; several areas along the tether appear stressed indicating force was applied to the tether during removal.A review of production and quality documentation did not observe any specific issues with current controls that may have contributed to this incident.A review of the device history record observed one non-conformance for component displaced in pack.There were no other reported complaints associated with lot number 7597754.Based on the information provided and the results of the investigation, the root cause is likely due to the handling of the product.However, a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
C-FLEX MULTI-LENGTH URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6653820
Report Number1820334-2017-01310
Device Sequence Number1306511
Product Code FAD
UDI-Device Identifier00827002173064
UDI-Public(01)00827002173064(17)200117(10)7597754
Combination Product (Y/N)N
Initial Reporter CountryBE
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number036300-T-8-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/22/2017
Supplement Date Received by Manufacturer11/07/2017
Initial Report FDA Received Date06/20/2017
Supplement Report FDA Received Date12/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1